|Changing from Epzicom+Prezista+Norvir to Combivir+Sustiva
Mar 10, 2013
It's me again. I previously posted here about my partner being prescribed with Atripla, Trizivir and Viread by his primary doctor when he was admitted to the hospital. After he was discharged, he was finally able to visit an HIV specialist and corrected his regimen.
However, maybe within the next two years, he will be moving to another country where these medications are not available. One of the most common combinations in this country is Combivir+Sustiva. I am recommending that he discuss this option with his doctor so that when he moves to another country, his body has already adjusted well and he can just keep taking the same meds.
Is it safe to change to this regimen? And given that he has just changed meds, is it ok to change again soon or does it require months first before he changes to another set of meds again?
| Response from Dr. Young
Hello and good to hear back from you.
Good to hear that you're partner is now on a more conventional regimen. The current regimen is one of the current US Department of Health and Human Service Guideline "alternate" ranked ones- and one that we use in our clinic from time to time- particularly among people who have issues with kidney or bone problems.
If a move to a different country is in the distant future, I wouldn't concern myself too much over the possibility of switching. First, two years is a long way off in terms of drug accessibility- it could easily be that by that time additional medications could be available, or that your partner may have switched to a different regimen altogether. Second, it is safe to switch from one to another regimen, provided that there aren't any concerns about the presence of drug resistant HIV (ie., if his baseline tests don't show resistance and he's remained undetectable in viral load testing). Switching doesn't require any particular time on medication- I just obtain viral load tests prior to- and about 1 month after the switch to make sure that these assumptions (and new medications) are correct.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Likely Is It To Get HIV From Sex With A Prostitute?
- Blisters After Sucking Penis Worried I Have HIV
- Groin Pain After Giving A Bj Worried I Have HIV
- Itchy Scrotum After Vaginal Sex Sign Of HIV AIDS
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
- Tingling Lips After Anal Sex Top Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.